Alert archive / Colorado / Tornado Warnings in 1999
Tornado Warning 32, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this tornado warning at Jun 26, 1999, 10:30 PM MDT for Logan County, Phillips County, Colorado. It was in force for 20 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 26, 1999, 10:30 PM MDT (04:30 UTC)
- Expired
- Jun 26, 1999, 10:50 PM MDT
- In force
- 20 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties
Counties Logan County, CO, Phillips County, CO
The radar
The Goodland radar (KGLD), 169 km from the middle of the area, began a volume at 04:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 10:35 PM MDT | Hail 1 | Holyoke, CO | |
| Jun 26, 10:40 PM MDT | Hail 1.75 | Holyoke, CO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 6:00 PM MDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 4.5 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 828 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 2518 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDEN 270436 COR TORDEN COC075-095-270450- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING ...CORRECTION TO DIRECTION OF MOVEMENT... NATIONAL WEATHER SERVICE DENVER CO 1030 PM MDT SAT JUN 26 1999 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * TORNADO WARNING FOR... SOUTHEASTERN LOGAN COUNTY IN NORTHEAST COLORADO PHILLIPS COUNTY IN NORTHEAST COLORADO THIS INCLUDES THE CITY OF HOLYOKE * UNTIL 1050 PM MDT * AT 1030 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH A POSSIBLE TORNADO 4 MILES WEST OF PLEASANT VALLEY...OR ABOUT 6 MILES EAST OF HOLYOKE...MOVING SOUTHEAST AT 20 MPH. LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...WAGES... ST PETERSBURG...PLEASANT VALLEY...PAOLI...HOLYOKE...HIGHLAND CENTER AND AMHERST THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. THESE STORMS MAY ALSO PRODUCE LARGE HAIL AND HEAVY RAIN WHICH MAY CAUSE LOCAL FLOOCING. GARD...WFO BOULDER LAT...LON 4060 10289 4044 102Z87 4044 10206 4069 10205
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this tornado warning went out at Jun 26, 3:19 PM MDT, 7 hours 11 minutes earlier.
Area forecast discussion, Jun 26, 3:19 PM MDT, 7 hours 11 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER COLORADO 230 PM MDT SAT JUN 26 1999 SHORT TERM: THE THREAT OF SVR TSTMS OVR THE NERN PLAINS THIS EVENING STILL LOOKS TO BE THE MAIN CONCERN. LOW LVL MSTR HAS BEEN INCRG OVR THE NERN PLAINS AS PRVSLY FCST. THIS IN COMBINATION WITH SOME UPPER LVL DYNAMICS MOVING IN FM THE W MAY GET THINGS GOING ON OR AFT 00Z TDA. CAPE VALUES APPEAR TO BE IN THE 2000-3000 J/KG RANGE. BEST CHC WUD APPEAR TO BE IN THE 00-06Z TIME FRAME. PW VALUES NR THE KS/NEBRASKA BORDER ARND 1.2 INCHES THIS EVENING WITH ETA DVLPG MCS COMPLEX OVRNGT TNGT...SO HEAVY RAIN WL BE ANOTHER PROBLEM. SHEAR PROFILES SHOULD SUPPORT HAIL...PSBL TORNADOS...BUT MOST OF THIS SHUD BE EAST OF THE I-25 CORRIDOR. WITH BNDRY LEVEL RH OVR MUCH OF THE NERN PLAINS TNGT WL ALSO MENTION POSSIBILITY OF FOG. SFC AND H7 THETA-E RIDGE WL RMN OVR NERN CO ON SUNDAY...BUT DYNAMICS MAY NOT BE AS MUCH OF A FACTOR IN THE AFTN. FCST SOUNDINGS AGN SHOW CAPE VALUES IN THE 1500-2000 J/KG. ZONAL FLOW TO CONTINUE MON...BUT AVN INDICATES DRIER AT THE LOW LVLS. SO WL LOWER TSTM POTENTIAL AT THAT TIME. IN THE EXTENDED...W-NWLY FLOW WL CONTINUE WITH UPPER TROF CROSSING THE REGION BY MID-WEEK. THEREFORE WL CONTINUE WITH A CHC OF STORMS EACH DAY. COOPER .DEN...NONE.
In the hours before
Special weather statement, Jun 26, 9:50 PM MDT, 40 minutes before
COZ030-032>050-270500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER COLORADO 950 PM MDT SAT JUN 26 1999 ...TORNADO WATCH MOST OF NORTHEAST COLORADO EXPIRED AT 9 PM... ...TORNADO WATCH CONTINUES OVER EXTREME NORTHEAST COLORADO UNTIL MIDNIGHT... THE TORNADO WATCH THAT COVERED THE MAJORITY OF NORTHEAST COLORADO THIS EVENING EXPIRED AT 9 PM. THE MAIN THUNDERSTORM ACTIVITY THIS EVENING WAS A LARGE...WELL ORGANIZED THUNDERSTORM THAT MOVED OUT OF THE NEBRASKA PANHANDLE INTO THE NORTHEAST CORNER OF COLORADO. THE STORM PRODUCED HAIL UP TO 3 INCHES IN DIAMETER IN NEBRASKA AND AT LEAST TWO TORNADOS IN NORTHEAST LOGAN COUNTY. AT 940 PM THE STRONGEST PART OF THE STORM WAS OVER SEDGWICK AND PHILLIPS COUNTIES...PRODUCING TORRENTIAL RAINS AND POSSIBLE HAIL. A TORNADO WATCH CONTINUES FOR SEDGWICK AND PHILLIPS COUNTIES UNTIL MIDNIGHT. TORNADO WARNINGS ARE ALSO IN EFFECT FOR EASTERN LOGAN... SEDGWICK AND PHILLIPS COUNTIES UNTIL 955 PM. SINCE THE SUN HAS GONE DOWN...THE THREAT OF THUNDERSTORMS OVER THE REMAINDER OF NORTHEAST COLORADO HAS DIMINISHED. SCATTERED SHOWER OR THUNDERSTORM ACTIVITY IS STILL POSSIBLE THOUGH. PEOPLE IN LOGAN...SEDGWICK AND PHILLIPS COUNTIES SHOULD CONTINUE TO SEEK SHELTER THIS EVENING WHILE TORNADIC THUNDERSTORM ACTIVITY CONTINUES. DANKERS
Special weather statement, Jun 26, 9:50 PM MDT, 40 minutes before
COZ030-032>050-270500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER COLORADO 950 PM MDT SAT JUN 26 1999 ...TORNADO WATCH MOST OF NORTHEAST COLORADO EXPIRED AT 9 PM... ...TORNADO WATCH CONTINUES OVER EXTREME NORTHEAST COLORADO UNTIL MIDNIGHT... THE TORNADO WATCH THAT COVERED THE MAJORITY OF NORTHEAST COLORADO THIS EVENING EXPIRED AT 9 PM. THE MAIN THUNDERSTORM ACTIVITY THIS EVENING WAS A LARGE...WELL ORGANIZED THUNDERSTORM THAT MOVED OUT OF THE NEBRASKA PANHANDLE INTO THE NORTHEAST CORNER OF COLORADO. THE STORM PRODUCED HAIL UP TO 3 INCHES IN DIAMETER IN NEBRASKA AND AT LEAST TWO TORNADOS IN NORTHEAST LOGAN COUNTY. AT 940 PM THE STRONGEST PART OF THE STORM WAS OVER SEDGWICK AND PHILLIPS COUNTIES...PRODUCING TORRENTIAL RAINS AND POSSIBLE HAIL. A TORNADO WATCH CONTINUES FOR SEDGWICK AND PHILLIPS COUNTIES UNTIL MIDNIGHT. TORNADO WARNINGS ARE ALSO IN EFFECT FOR EASTERN LOGAN... SEDGWICK AND PHILLIPS COUNTIES UNTIL 955 PM. SINCE THE SUN HAS GONE DOWN...THE THREAT OF THUNDERSTORMS OVER THE REMAINDER OF NORTHEAST COLORADO HAS DIMINISHED. SCATTERED SHOWER OR THUNDERSTORM ACTIVITY IS STILL POSSIBLE THOUGH. PEOPLE IN LOGAN...SEDGWICK AND PHILLIPS COUNTIES SHOULD CONTINUE TO SEEK SHELTER THIS EVENING WHILE TORNADIC THUNDERSTORM ACTIVITY CONTINUES. DANKERS
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 7:20 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 40 min |
| Jun 26, 7:33 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 27 min |
| Jun 26, 7:34 PM MDT | Tornado Warning | BOU | Logan | 41 min |
| Jun 26, 8:15 PM MDT | Tornado Warning | BOU | Logan | 30 min |
| Jun 26, 8:44 PM MDT | Tornado Warning | BOU | Logan, Sedgwick | 46 min |
| Jun 26, 9:14 PM MDT | Tornado Warning | BOU | Logan, Phillips, Sedgwick | 41 min |
| Jun 26, 9:55 PM MDT | Tornado Warning | BOU | Logan, Phillips, Sedgwick | 35 min |
Nearby
Tornado Warnings in Colorado, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.